Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 351, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2011, 1:26 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 1:26 AM CDT (06:26 UTC)
- Expired
- May 13, 2011, 2:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Phillips County, AR, St. Francis County, AR
The radar
The Little Rock radar (KLZK), 116 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS54 KMEG 130626
SVRMEG
ARC077-107-123-130700-
/O.NEW.KMEG.SV.W.0351.110513T0626Z-110513T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
126 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 200 AM CDT
* AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF
GARRET GROVE...OR 6 MILES NORTHEAST OF HOLLY GROVE...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA
AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3493 9111 3504 9059 3471 9057 3455 9105
3473 9106 3473 9110 3474 9111 3487 9110
3487 9112
TIME...MOT...LOC 0626Z 251DEG 30KT 3468 9108
$$2 follow-up statements
218
WWUS54 KMEG 130643
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT FRI MAY 13 2011
ARC077-107-123-130700-
/O.CON.KMEG.SV.W.0351.000000T0000Z-110513T0700Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
143 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHWESTERN ST. FRANCIS...LEE AND NORTHWESTERN PHILLIPS
COUNTIES...
AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK
FOREST...OR 10 MILES SOUTH OF PALESTINE...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA...
PALESTINE...BLOSSOM...GOODWIN...DODSONS CORNER...BONAIR...HEUSTESS...
BURNT CANE...RAWLINSON...GILL...FOUR FORKS...WESTOR...OAK FOREST AND
THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3493 9111 3504 9059 3471 9057 3455 9105
3473 9106 3473 9110 3474 9111 3487 9110
3487 9112
TIME...MOT...LOC 0644Z 257DEG 28KT 3483 9090
$$493
WWUS54 KMEG 130706
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
206 AM CDT FRI MAY 13 2011
ARC077-107-123-130716-
/O.EXP.KMEG.SV.W.0351.000000T0000Z-110513T0700Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
206 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. FRANCIS...LEE
AND NORTHWESTERN PHILLIPS COUNTIES HAS EXPIRED...
AT 206 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3493 9111 3504 9059 3471 9057 3455 9105
3473 9106 3473 9110 3474 9111 3487 9110
3487 9112
TIME...MOT...LOC 0643Z 257DEG 28KT 3483 9091
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:12 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 13, 12:12 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1212 AM CDT FRI MAY 13 2011 .UPDATE... UPDATED TO ADD 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 906 PM CDT THU MAY 12 2011/ UPDATE...TALL SEVERE THUNDERSTORMS ARE ONGOING TO OUR WEST ACROSS MUCH OF NORTHERN ARKANSAS...BUT A STRONG CAP HAS PROTECTED MOST OF THE MIDSOUTH SO FAR TONIGHT. THESE STORMS HAVE BEEN BUILDING TOWARD THE EAST AND A FEW COULD MOVE INTO NORTHEAST ARKANSAS BY MIDNIGHT. A SHORTWAVE APPROACHING SOUTHWEST MISSOURI WILL HELP KEEP THESE STORMS GOING FOR SEVERAL MORE HOURS. HOWEVER...AS THE SHORTWAVE BEGINS TO TURN NORTHEAST MOST OF THE THUNDERSTORM ACTIVITY SHOULD SHIFT INTO MISSOURI. THERE IS A SMALL FLAIR UP OF STORMS IN NORTHEAST LOUISIANA THAT COULD IMPACT AREAS EAST OF THE MISSISSIPPI RIVER...BUT IT DOES NOT LOOK LIKE IT IS MAKING MUCH NORTH PROGRESS SO WILL LOWER POPS A BIT FOR NOW. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 12 2011/ SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS MOST OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 80S. SOME SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF WEST TENNESSEE THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER THIS AFTERNOON. THIS ACTIVITY WILL LIKELY MOVE INTO THE FORECAST AREA LATER TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON FRIDAY BUT IT APPEARS THAT THE COVERAGE WILL BE LESS THAN THIS EVENING. A COLD FRONT WILL MOVE INTO THE REGION BY FRIDAY EVENING PRODUCING MORE SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THE COLD FRONT WILL BE OUT OF THE REGION BY SATURDAY MORNING WITH SOME SCATTERED SHOWERS POSSIBLE MAINLY DURING THE MORNING HOURS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION WITH AFTERNOON HIGHS STRUGGLING TO REACH 70 DEGREES. UPPER LEVEL LOW WILL DROP DOWN FROM THE NORTHERN PLAINS SUNDAY AND INTO THE FORECAST AREA ON MONDAY. THIS WILL KEEP THINGS CONTINUED COOL WITH SOME SCATTERED SHOWERS POSSIBLE FOR SUNDAY AND MONDAY. THE UPPER LEVEL LOW SHOULD MOVE AWAY FROM THE REGION BY MONDAY NIGHT ALLOWING DRIER AIR TO MOVE BACK INTO THE FORECAST AREA. HIGH PRESSURE WILL BUILD BACK TO THE REGION BY TUESDAY KEEPING THINGS DRY AND UNSEASONABLY COOL FOR TUESDAY THROUGH THURSDAY. ARS && .AVIATION... 06Z TAF SET WILL NOT CHANGE MUCH FROM 00Z TAF SET AS TAFS LOOK IN GOOD SHAPE. ACTIVE 24 HOUR PERIOD SETTING UP ACROSS THE MIDSOUTH. SHRAS/TSRAS ACROSS ARKANSAS HAVE FORMED A MCS THAT IS MOVING INTO WESTERN SECTIONS OF THE CWA AT THIS TIME. COMPLEX WILL CONTINUE TO SLOWLY PUSH THROUGH THE CWA AND SHOULD EXIT EASTERN AREAS BY 14Z-15Z. THEREAFTER...EXPECT ADDITIONAL TSRA DEVELOPMENT TO OCCUR ALONG A COLD FRONT THAT WILL SWING THROUGH THE CWA BEGINNING AROUND 16Z ACROSS NE ARKANSAS AND BY 22Z ACROSS NE MISSISSIPPI. AN UPPER LOW WILL THEN BEGIN TO PUSH INTO NORTHEAST ARKANSAS AFTER 21Z PROVIDING ADDITIONAL CHANCES FOR TSRAS. EXPECT PERIODS OF LOW CIGS AND VSBYS TO OCCUR OFF AND ON BEGINNING THROUGHOUT OVERNIGHT HOURS INTO THE DAY TOMORROW. AFTER 00Z...MVFR CIGS WILL BEGIN TO SPREAD ACROSS THE CWA AS THE UPPER LOW MOVES INTO THE AREA. LIGHT SSW WINDS WILL BECOME SW AT 12 KTS WITH HIGHER GUSTS AFTER 18Z. WINDS WILL TURN TO THE NORTHWEST BY THE EVENING HOURS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 82 58 68 53 / 60 60 30 10 MKL 80 57 68 50 / 70 60 40 20 JBR 79 56 68 51 / 60 60 30 10 TUP 82 59 71 54 / 60 60 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 12, 4:15 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CDT THU MAY 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 415 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SOME STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL FOR ANY SEVERE STORMS WOULD BE WEST OF THE MISSISSIPPI RIVER LATE THIS AFTERNOON... BUT THE RISK IS QUITE LOW. IN ADDITION...STORMS ARE LIKELY TO BE SLOW MOVING AND PRODUCE HEAVY RAINFALL...SO LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. HISTORIC RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI WITH LEVEES BEING STRESSED AT SOME LOCATIONS. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER REMAIN OF SERIOUS CONCERN. OTHER AREA RIVERS ARE ALSO IN MODERATE OR MAJOR FLOOD. PLEASE KEEP IN TOUCH WITH THE LATEST FLOOD WARNINGS AND FOLLOW ANY EVACUATION ORDERS ISSUED BY YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS ALSO POSSIBLE. SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. NEAR RECORD CRESTS WILL PERSIST ALONG THE MISSISSIPPI RIVER. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER WILL REMAIN OF SERIOUS CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. BORGHOFF
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 45 min |
| May 13, 1:19 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 41 min |
| May 13, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| May 13, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| May 13, 4:30 AM CDT | Flash Flood Warning | MEG | Lee, St. Francis | 2 hr |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 50 min |
| May 13, 12:27 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 33 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 51 min |
| May 13, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
| May 13, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 47 min |
| May 13, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 45 min |
| May 13, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 39 min |
| May 13, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 52 min |
| May 13, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 28 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 53 min |
| May 13, 1:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 21 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 52 min |
| May 13, 2:17 PM CDT | Special Weather Statement | MEG | Clay, Greene | 28 min |
| May 13, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 41 min |
| May 13, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 57 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 13, 3:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.